Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 64–64 | Cite as

Carfilzomib

Atypical haemolytic uraemic syndrome: 3 case reports
Case report
  • 17 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case report, 3 patients aged between 59−68 years (2 men and 1 woman) were described, who developed atypical haemolytic uraemic syndrome (aHUS) during treatment with carfilzomib [routes not stated].

Patient 1: A 68-year-old woman developed aHUS during treatment with carfilzomib for plasma cell leukaemia. She had plasma cell leukaemia status post-induction with lenalidomide/bortezomib/dexamethasone and autologous haematopoietic stem cell transplant. Subsequently, she started maintenance therapy with carfilzomib and lenalidomide. Her total cumulative carfilzomib dose was 464mg. She was hospitalised on day 5, cycle 3 with 2 days of diarrhoea, vomiting, oliguria and nausea. Initial laboratory test revealed acute kidney injury and haemolytic anaemia. Peripheral blood smear...

Reference

  1. Portuguese AJ, et al. Carfilzomib-induced aHUS responds to early eculizumab and may be associated with heterozygous CFHR3-CFHR1 deletion. Blood Advances 2: 3443-3446, No. 23, 11 Dec 2018. Available from: URL: http://doi.org/10.1182/bloodadvances.2018027532 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations